[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 6, Number 19 (Winter 2013) ::
IJT 2013, 6(19): 751-756 Back to browse issues page
The Study of Electrocardiographic Findings in Patients with Organophosphate Poisoning
Morteza Rahbar Taromsari, Alireza Badsar *, Mohammadreza Aghajankhah, Manochehr Akbar Poor, Nastaran Farhamand Porkar, Morteza Fallah Karkan
Department of Forensic Medicine, Guilan University of Medical Sciences, Guilan, Iran. , badsar@gums.ac.ir
Abstract:   (7221 Views)
Background: Cardiac manifestations that occur in a majority of patients with organophosphate (OP) poisoning may range from innocuous electrocardiographic manifestations, such as sinus tachycardia, to life-threatening complications, including cardiogenic pulmonary edema and myocardial necrosis. In this study, we evaluated the various electrocardiographic manifestations in patients with OP poisoning.
Methods: This retrospective-descriptive study was performed by reviewing the medical records from all patients poisoned with organophosphate admitted to Razi Educational Hospital, Rasht, Iran, from April 2008 to March 2011. Patients with incomplete records were excluded from the study. Histories of all patients were collected and ECG analysis was conducted including the rate, rhythm, ST-T abnormalities, conduction defects, and measurement of PR and QT intervals by a cardiologist. Descriptive statistical analysis was conducted by SPSS software version18.
 Results: Of the total 100 patients (75 were male) with OP poisoning that referred to the Emergency Ward of Razi Hospital, 63 patients presented ECG abnormalities. The mean age of the patients was 35.78 ± 12.91 years. The causes of poisoning were occupational in 71 patients, suicidal in 26 patients, and accidental in 3 patients. Sinus tachycardia (31%) was the most common ECG abnormality, followed by non-specific ST-T changes (24%). Overall, mortality rate was 5% and all of the deceased patients presented changes in ECG.
Conclusion: OP poisoning is associated with significant ECG abnormalities, especially tachycardia and non-specific ST-T changes.
Keywords: ECG Abnormalities, Organophosphate Poisoning, Rasht.
Full-Text [PDF 233 kb]   (2242 Downloads)    
Type of Study: Research | Subject: General
Send email to the article author

Add your comments about this article
Your username or email:

Write the security code in the box >



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Rahbar Taromsari M, Badsar A, Aghajankhah M, Akbar Poor M, Farhamand Porkar N, Fallah Karkan M. The Study of Electrocardiographic Findings in Patients with Organophosphate Poisoning. IJT. 2013; 6 (19) :751-756
URL: http://ijt.arakmu.ac.ir/article-1-160-en.html
Volume 6, Number 19 (Winter 2013) Back to browse issues page
مجله سم شناسی و مسمومیتهای ایران Iranian Journal of Toxicology
Persian site map - English site map - Created in 0.048 seconds with 803 queries by yektaweb 3506